Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 26, NWS Amarillo, TX

April 16, 2016Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 16, 2016, 12:23 AM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2016, 12:23 AM CDT (05:23 UTC)
Expired
Apr 16, 2016, 12:56 AM CDT
In force
33 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 177 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 9:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

696 
WUUS54 KAMA 160523
SVRAMA
OKC025-139-160700-
/O.NEW.KAMA.SV.W.0026.160416T0523Z-160416T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1223 AM CDT SAT APR 16 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
  NORTHWESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 200 AM CDT

* AT 1222 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF BOISE CITY...MOVING NORTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...KEYES AND STURGIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10184 3650 10223 3650 10226 3664 10261
      3700 10249
TIME...MOT...LOC 0522Z 222DEG 28KT 3664 10246 

HAIL...1.50IN
WIND...60MPH
 
$$

LG
2 follow-up statements
806 
WWUS54 KAMA 160543
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1243 AM CDT SAT APR 16 2016

OKC025-139-160700-
/O.CON.KAMA.SV.W.0026.000000T0000Z-160416T0700Z/
CIMARRON OK-TEXAS OK-
1243 AM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN CIMARRON AND NORTHWESTERN TEXAS COUNTIES...

AT 1243 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF KEYES...OR 10 MILES EAST OF BOISE CITY...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES AND STURGIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10184 3663 10231 3664 10261 3700 10249
TIME...MOT...LOC 0543Z 222DEG 28KT 3676 10232 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
397 
WWUS54 KAMA 160556
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1256 AM CDT SAT APR 16 2016

OKC025-139-160605-
/O.CAN.KAMA.SV.W.0026.000000T0000Z-160416T0700Z/
CIMARRON OK-TEXAS OK-
1256 AM CDT SAT APR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CIMARRON AND
NORTHWESTERN TEXAS COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3699 10184 3663 10231 3664 10261 3700 10249
TIME...MOT...LOC 0553Z 222DEG 28KT 3683 10224 

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:12 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 16, 12:12 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1212 AM CDT SAT APR 16 2016

.AVIATION...
STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL MOVE NEAR ALL TERMINALS
DURING THE NEXT FEW HOURS.  STRONG SOUTHEAST SURFACE WINDS EXPECTED
OVERNIGHT AND DURING THE DAY ON SATURDAY...UNTIL PASSAGE OF DRYLINE
BETWEEN 17Z AND 21Z SATURDAY.  MVFR OR IFR CEILINGS ARE EXPECTED
OVERNIGHT AND EARLY SATURDAY MORNING.  MVFR CEILINGS WILL PREVAIL
MID MORNING UNTIL PASSAGE OF DRYLINE.  MAY SEE ADDITIONAL
THUNDERSTORMS ALONG AND AHEAD OF DRYLINE ON SATURDAY.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 644 PM CDT FRI APR 15 2016/

AVIATION...
STRONG SOUTHEAST LOW-LEVEL FLOW WILL CONTINUE THIS EVENING AND
OVERNIGHT.  IFR STRATUS EXPECTED TO DEVELOP LATE THIS EVENING AND TO
PERSIST UNTIL 15Z TO 18Z SATURDAY.  EMBEDDED THUNDERSTORMS MAY
IMPACT TERMINALS THIS EVENING AND OVERNIGHT.  SOUTHEAST SURFACE
WINDS EXPECTED ON SATURDAY.

COCKRELL

PREV DISCUSSION... /ISSUED 353 PM CDT FRI APR 15 2016/

DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPING NOW ALONG DRYLINE...POSITIONED
NEAR THE NEW MEXICO STATE LINE.  SEE EARLIER FORECAST DISCUSSION FOR
ASSESSMENT OF ENVIRONMENT.   SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED THIS EVENING.

CLOSED MID-LEVEL LOW CURRENTLY WEST OF 4-CORNERS EXPECTED TO MOVE
VERY SLOWLY THROUGH THE WEEKEND.  UNSETTLED WEATHER EXPECTED TO
CONTINUE THROUGH MOST DAYS OF THE FORECAST. EASTERN SECTIONS OF
PANHANDLES TARGETED FOR HEAVIEST RAINFALL TOTALS THROUGH SUNDAY.  A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN PARTS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING...WHEN COLD FRONT EXPECTED TO
PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS.

CURRENT FORECAST HAS MONDAY AS A DRY DAY IN THE WAKE OF COLD FRONT.
THUNDERSTORMS CHANCES REMAIN IN FORECAST MONDAY NIGHT THROUGH
WEDNESDAY DUE TO EXPECTED MOISTURE RETURN.  LOW POPS THEREAFTER
CONFINED TO EASTERN SECTIONS.  03

COCKRELL

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
FRIDAY DUE TO THE POTENTIAL FOR WETTING RAINS AND RELATIVE HUMIDITY
VALUES REMAINING ABOVE 20 PERCENT.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DONLEY...GRAY...HANSFORD...HEMPHILL...HUTCHINSON...
     LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.

OK...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
     THE FOLLOWING ZONES: BEAVER.

&&

03/11
Hazardous weather outlook, Apr 15, 10:10 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1010 PM CDT FRI APR 15 2016

OKZ001>003-TXZ001>020-161215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1010 PM CDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES. SOME OF THE STORMS THAT DEVELOP WILL LIKELY BECOME
STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES FROM SATURDAY THROUGH THURSDAY. SOME OF THE STORMS THAT
DEVELOP COULD BECOME STRONG TO SEVERE ON SATURDAY. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL
MAY ALSO LEAD TO FLASH FLOODING SATURDAY THROUGH SUNDAY. A FLASH
FLOOD WATCH WILL BE IN EFFECT FOR EASTERN SECTIONS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING AND
OVERNIGHT ACROSS THE WESTERN THREE FOURTHS OF THE PANHANDLES.
SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY.

COCKRELL

In the hours before

Local storm report, Apr 15, 10:15 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1015 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             10 SSW KEYES            36.67N 102.29W
04/15/2016  M2.00 INCH       CIMARRON           OK   STORM CHASER

            HAIL UP TO 2 INCHES IN DIAMETER WAS REPORTED ALONG
            STATE HWY 171 NORTH OF KERRICK.

&&

EVENT NUMBER AMA1600184

FENNER
Special weather statement, Apr 15, 11:28 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1128 PM CDT FRI APR 15 2016

OKZ001-002-160530-
CIMARRON OK-TEXAS OK-
1128 PM CDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIMARRON AND WESTERN
TEXAS COUNTIES UNTIL 1230 AM CDT...

AT 1128 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF GRIGGS...OR 16 MILES SOUTHEAST OF BOISE CITY...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOODWELL...GRIGGS...EVA AND STURGIS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
CENTRAL OKLAHOMA...AND CENTRAL TEXAS.

LAT...LON 3690 10163 3653 10153 3650 10228 3659 10245
      3699 10207 3699 10190
TIME...MOT...LOC 0428Z 239DEG 30KT 3655 10231

LG
Local storm report, Apr 15, 11:32 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1132 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             DALHART                 36.06N 102.52W
04/15/2016  M2.00 INCH       HARTLEY            TX   TRAINED SPOTTER

            HAIL UP TO 2 INCHES IN DIAMETER WAS REPORTED IN
            DALHART.

&&

EVENT NUMBER AMA1600185

FENNER
Special weather statement, Apr 15, 11:42 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1142 PM CDT FRI APR 15 2016

TXZ006-160530-
HARTLEY TX-
1142 PM CDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY COUNTY UNTIL
1230 AM CDT...

AT 1142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF ROMERO...OR 19 MILES SOUTHWEST OF DALHART...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALHART.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
CENTRAL TEXAS.

LAT...LON 3606 10282 3606 10245 3574 10277 3588 10292
TIME...MOT...LOC 0442Z 228DEG 30KT 3587 10278

LG
Special weather statement, Apr 15, 11:54 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1154 PM CDT FRI APR 15 2016

TXZ011-012-016-017-160600-
OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX-
1154 PM CDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEAF SMITH...
NORTHWESTERN RANDALL...POTTER AND SOUTHEASTERN OLDHAM COUNTIES UNTIL
100 AM CDT...

AT 1154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HEREFORD...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMARILLO...CANYON...WILDORADO...VALLEY DE ORO...BUSHLAND...MESCALERO PARK...
UMBARGER...BUFFALO LAKE AND DAWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
CENTRAL TEXAS.

LAT...LON 3484 10218 3491 10250 3556 10211 3562 10168
      3524 10164
TIME...MOT...LOC 0454Z 213DEG 31KT 3495 10236

LG
Special weather statement, Apr 16, 12:12 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1212 AM CDT SAT APR 16 2016

TXZ001-006-160615-
DALLAM TX-HARTLEY TX-
1212 AM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES UNTIL 115 AM CDT...

AT 1211 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF DALHART...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY AND CONLEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
CENTRAL TEXAS.

LAT...LON 3635 10235 3627 10216 3596 10216 3577 10272
      3591 10283
TIME...MOT...LOC 0511Z 234DEG 28KT 3595 10259

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:01 PM CDTSevere Thunderstorm WarningAMACimarron59 min
Apr 15, 7:15 PM CDTSevere Thunderstorm WarningAMACimarron, Texas45 min
Apr 15, 7:52 PM CDTTornado Warning Tornado observedAMACimarron, Texas23 min
Apr 15, 8:00 PM CDTAreal Flood AdvisoryAMACimarron3 hr
Apr 15, 8:11 PM CDTSevere Thunderstorm WarningAMACimarron64 min
Apr 15, 8:12 PM CDTTornado Warning Tornado observedAMATexas48 min
Apr 15, 9:15 PM CDTSevere Thunderstorm WarningAMACimarron, Texas75 min
Apr 15, 10:30 PM CDTSevere Thunderstorm WarningAMATexas45 min
Apr 15, 11:28 PM CDTSpecial Weather StatementAMATexas62 min
Apr 16, 1:27 AM CDTAreal Flood AdvisoryAMACimarron5 hr
Apr 16, 4:13 AM CDTFlood WatchAMABeaver22 hr
Apr 16, 9:47 AM CDTAreal Flood WarningAMACimarron, Texas3 hr
Apr 16, 12:10 PM CDTFlash Flood WarningAMACimarron, Texas4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.